Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Jan 28, 2020, 5:47 AM CST for Kinney County, Maverick County, Val Verde County, Texas. It took effect at Jan 28, 2020, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2020, 5:47 AM CST (11:47 UTC)
- In effect from
- Jan 28, 2020, 12:00 PM CST
- Expired
- Jan 28, 2020, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Kinney County, TX, Maverick County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 34 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.8 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 2172 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
294 WWUS74 KEWX 281147 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 547 AM CST Tue Jan 28 2020 TXZ183-202-290000- /O.NEW.KEWX.WI.Y.0001.200128T1800Z-200129T0000Z/ Val Verde-Kinney- Including the cities of Del Rio and Bracketville 547 AM CST Tue Jan 28 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Val Verde and Kinney Counties. * WHEN...From noon today to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
587 WWUS74 KEWX 281728 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1128 AM CST Tue Jan 28 2020 TXZ217-290000- /O.EXA.KEWX.WI.Y.0001.200128T1800Z-200129T0000Z/ Maverick- Including the city of Eagle Pass 1128 AM CST Tue Jan 28 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Maverick County. * WHEN...From noon today to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ183-202-290000- /O.CON.KEWX.WI.Y.0001.200128T1800Z-200129T0000Z/ Val Verde-Kinney- Including the cities of Del Rio and Bracketville 1128 AM CST Tue Jan 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Val Verde and Kinney Counties. * WHEN...From noon today to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Jan 28, 5:24 AM CST, 23 minutes earlier.
Area forecast discussion, Jan 28, 5:24 AM CST, 23 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 524 AM CST Tue Jan 28 2020 .AVIATION... Showers and thunderstorms currently affecting I-35 sites. Shower activity with MVFR ceilings should be clearing San Antonio sites within the next hour, and AUS in the next couple of hours as this disturbance continues eastward. An approaching Pacific front will switch winds to westerly this afternoon and then northwesterly. Strongest winds will be along the Rio Grande Plains affecting DRT with gusts up to 35kts. && .PREV DISCUSSION... /ISSUED 247 AM CST Tue Jan 28 2020/ SHORT TERM (Today through Wednesday)... Ongoing showers and thunderstorms early this morning across the Edwards Plateau and Hill Country in advance of an approaching Pacific front. Forcing from the front will continue the showers and thunder and progress eastward toward the I-35 corridor. Timing is slightly faster than anticipated, and should affect the major metro areas between 3am and 5am. Some storms may already be producing small hail, but should remain sub-severe. Rain amounts should be one tenth to one quarter of an inch up to one half inch for areas further east. By late morning to early afternoon, the front will have cleared the area. Northern counties, such as Burnet and Williamson, may see some wrap around moisture with this surface low, but should only be in the way of extended cloud cover and and a light residual shower. Behind the front, gust northwest winds take over bringing in drier and slightly cooler air. Rio Grande Plains should see the highest winds, with speeds up to 25mph and gusts up to 35. This, with the drier air could lead to some Elevated Fire Weather concerns for the Rio Grande Plains. Otherwise, Tuesday should stay mostly pleasant, post front. With drier air in place, overnight lows on Tuesday drop into the 40s for most of the area, and 30s in the Hill Country. Surface high settles in for Wednesday. Northerly winds keep the area dry and cool with high temperatures in the 60s, much closer to normal than we have been lately. LONG TERM (Wednesday Night through Monday)... Models have come into better agreement with the general features of the next upper level system. The next upper level trough is forecast to dig through the Southwest U.S. on Wednesday with an upper level low closing off Wednesday night west of the Big Bend. Ahead of the system on Thursday a shallow, cool airmass will be in place across South Central Texas. Increasing isentropic ascent over the airmass will lead to increasing clouds, and may also allow for patchy light rain to develop through the day on Thursday. In addition, a few elevated showers are possible in the southwest flow aloft. The NAM12 tends to do better on temperatures with these types on shallow, cool airmasses. While we did not go all the way as cold as the raw NAM12, we did blend toward the CONSRAW and NAM12 MOS on high temperatures Thursday. This produces a high temperature forecast in the mid to upper 40s across the Hill Country, low to mid 50s through portions of the I-35 corridor, and upper 50s southeast. These values could trend lower in future forecasts. As the upper level low opens and forcing ejects east there is a chance to see a round of elevated showers and isolated thunderstorms Thursday night into Friday morning, favoring southern areas of the CWA with a further southward dug system than this mornings. The GFS is slightly more bullish with the elevated showers happening than the ECMWF. As the lead shortwave passes east look for clearing and drying Friday afternoon, leading to warmer conditions into Saturday. The GFS and ECMWF are indicating additional upper level energy diving south into the base of the trough through West Texas and northwest Mexico on Friday and Friday night, eventually cutting off an upper level low near Baja California Saturday and Saturday night. The feature is forecast to open and eject east as a shortwave trough through Texas Sunday night into Monday. Both models are indicating a chance for showers over portions of South Central Texas during this time. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 41 59 41 52 / 70 0 0 - 30 Austin Bergstrom Intl Airport 68 40 60 38 53 / 80 0 0 0 30 New Braunfels Muni Airport 69 40 61 40 53 / 70 0 0 - 30 Burnet Muni Airport 64 38 57 38 48 / 40 0 0 0 30 Del Rio Intl Airport 70 40 65 41 55 / 0 0 0 10 20 Georgetown Muni Airport 66 39 57 39 50 / 50 0 0 - 30 Hondo Muni Airport 70 40 65 38 55 / 10 0 0 10 20 San Marcos Muni Airport 68 40 60 38 53 / 80 0 0 0 30 La Grange - Fayette Regional 67 43 60 43 57 / 90 - 0 0 30 San Antonio Intl Airport 69 42 62 42 54 / 40 0 0 - 30 Stinson Muni Airport 69 41 63 42 56 / 40 0 0 10 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...YB Long-Term...Runyen
Hazardous weather outlook, Jan 28, 3:53 AM CST, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 353 AM CST Tue Jan 28 2020 TXZ171>173-183>194-202>209-217>225-228-291000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 353 AM CST Tue Jan 28 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Elevated Fire Weather with gusty winds along Rio Grande Plains .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jan 27, 11:54 PM CST, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1154 PM CST Mon Jan 27 2020
TXZ183-184-280645-
Val Verde TX-Edwards TX-
1154 PM CST Mon Jan 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS AND EAST
CENTRAL VAL VERDE COUNTIES UNTIL 1245 AM CST...
At 1153 PM CST, Doppler radar was tracking a strong thunderstorm
near Loma Alta, and another strong thunderstorms in rural northwest
Edwards County, both moving northeast at 35 mph.
Half inch hail will be possible with these storms.
LAT...LON 3017 10023 2986 10077 3001 10090 3029 10054
3029 10034
TIME...MOT...LOC 0553Z 232DEG 31KT 2998 10077
RUNYENSpecial weather statement, Jan 28, 12:49 AM CST, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1249 AM CST Tue Jan 28 2020
TXZ184>186-280730-
Kerr TX-Edwards TX-Real TX-
1249 AM CST Tue Jan 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KERR...EAST CENTRAL
EDWARDS AND NORTHERN REAL COUNTIES UNTIL 130 AM CST...
At 1249 AM CST, Doppler radar was tracking a strong thunderstorm 8
miles north of Vance, or 11 miles southeast of Rocksprings, moving
northeast at 50 mph.
Penny size hail will be possible with this storm.
LAT...LON 3002 9940 2981 10007 2996 10017 3029 9966
3029 9957
TIME...MOT...LOC 0649Z 239DEG 43KT 2993 10004
RUNYENSpecial weather statement, Jan 28, 1:40 AM CST, 4 hours 7 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 140 AM CST Tue Jan 28 2020 TXZ186-188-189-280815- Gillespie TX-Kerr TX-Kendall TX- 140 AM CST Tue Jan 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KERR...SOUTHWESTERN GILLESPIE AND NORTHWESTERN KENDALL COUNTIES UNTIL 215 AM CST... At 139 AM CST, Doppler radar was tracking a strong thunderstorm over Hunt, or 13 miles west of Kerrville, moving east at 50 mph. Half inch hail will be possible with this storm. Locations impacted include... Kerrville, Ingram, Hunt, and Mountain Home. LAT...LON 2996 9938 3014 9945 3039 9890 3009 9876 TIME...MOT...LOC 0739Z 250DEG 45KT 3008 9936 RUNYEN
Special weather statement, Jan 28, 3:08 AM CST, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
308 AM CST Tue Jan 28 2020
TXZ204-205-280945-
Bexar TX-Medina TX-
308 AM CST Tue Jan 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MEDINA AND NORTHWESTERN
BEXAR COUNTIES UNTIL 345 AM CST...
At 307 AM CST, Doppler radar was tracking a strong thunderstorm near
Hondo, moving east at 50 mph.
Half inch hail will be possible with this storm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2930 9926 2952 9928 2958 9899 2955 9897
2956 9894 2961 9888 2965 9868 2931 9864
TIME...MOT...LOC 0907Z 263DEG 44KT 2940 9919
RUNYENLocal storm report, Jan 28, 3:30 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
330 AM CST TUE JAN 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM HAIL 3 W CASTROVILLE 29.36N 98.93W
01/28/2020 E0.50 INCH MEDINA TX COCORAHS
&&
JRLocal storm report, Jan 28, 3:35 AM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
335 AM CST TUE JAN 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM HAIL 1 SSE HONDO 29.34N 99.14W
01/28/2020 E0.25 INCH MEDINA TX PUBLIC
&&
JRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 11:18 PM CST | Special Weather Statement | EWX | Val Verde | 27 min |
| Jan 27, 11:38 PM CST | Special Weather Statement | EWX | Kinney | 22 min |
| Jan 27, 11:54 PM CST | Special Weather Statement | EWX | Edwards | 51 min |
| Jan 28, 12:49 AM CST | Special Weather Statement | EWX | Real | 41 min |
| Jan 28, 1:40 AM CST | Special Weather Statement | EWX | Gillespie, Kerr | 35 min |
| Jan 28, 3:08 AM CST | Special Weather Statement | EWX | Medina | 37 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.